Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 24, 2020, 1:52 PM CDT for Davidson County, Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2020, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 24, 2020, 3:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WGUS54 KOHX 241852
FFWOHX
TNC037-242045-
/O.NEW.KOHX.FF.W.0025.200724T1852Z-200724T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
152 PM CDT Fri Jul 24 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
West Central Davidson County in middle Tennessee...
* Until 345 PM CDT.
* At 152 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Nashville, Belle Meade, Berry Hill and Bells Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3620 8696 3615 8697 3611 8696 3611 8688
3612 8682 3612 8678 3615 8675 3619 8674
3622 8676 3623 8680 3621 8682 3620 8685
3620 8689 3620 8693
FLASH FLOOD...RADAR INDICATED
$$
SchaperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:30 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 24, 12:30 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1230 PM CDT Fri Jul 24 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Only a few pinhead showers are showing up on radar this hour, with some mid-level cloudiness still covering parts of Middle Tennessee. While we don't expect much activity the remainder of the night or Friday morning, look for scattered convection to develop once again as we near the hotter portions of the day. A weak shortwave riding down the northwest flow aloft will help trigger some of this activity, but surface heating will provide most of the energy today. Temperatures should recover nicely, with high temperatures reaching the low 90's most areas west of the Cumberland Plateau and heat indices reaching 100+ at some of these locations by afternoon. Look for a continuation of hot weather and scattered diurnal convection through the weekend and into early next week, then a surface boundary approaching from the northwest will increase our rain chances on Tuesday. It is unclear whether we'll get a clean fropa out of this front or if it will simply wash out. There is some disagreement between the GFS & Euro that far out. Even in the event of a fropa, at most we'll experience nominal cooling with scattered convection continuing throughout next week. && .AVIATION... 18Z TAF DISCUSSION. VFR continue at the terminals, with TS approaching CSV from the south. Sites that experience TSRA this afternoon, thru 00z or so, may degrade to IFR/LIFR briefly. Otherwise, expect mid-level cu to dissipate after sunset. Only a few high-level clouds and VFR will prevail overnight. CKV may experience MVFR VIS by morning, though CSV appears to have the best opportunity at FG 07z-13z Sat. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Schaper
Hazardous weather outlook, Jul 24, 5:07 AM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CDT Fri Jul 24 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CDT Fri Jul 24 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered storms are expected throughout the day across Middle Tennessee. A few storms may become strong with wind gusts of 40 to 60 mph, along with heavy rainfall leading to localized flooding, especially during the afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Jul 24, 12:11 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
1211 PM CDT Fri Jul 24 2020
TNZ066-241800-
Cumberland TN-
1211 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY UNTIL 100 PM
CDT...
At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crossville, moving northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park, Slate Springs and Indian Rock Lake.
This includes Interstate 40 between mile markers 317 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3578 8489
3577 8525 3580 8526 3580 8525 3582 8524
3587 8522 3589 8523 3591 8521 3592 8525
3595 8526 3609 8484 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 1711Z 211DEG 12KT 3589 8513
BarnwellSpecial weather statement, Jul 24, 12:29 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1229 PM CDT Fri Jul 24 2020
TNZ065-080-241815-
Van Buren TN-White TN-
1229 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAN BUREN AND
CENTRAL WHITE COUNTIES UNTIL 115 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving north at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sparta, Doyle and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3576 8537 3581 8560 3598 8560 3597 8526
3595 8526
TIME...MOT...LOC 1728Z 199DEG 10KT 3584 8547
BarnwellSpecial weather statement, Jul 24, 1:40 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
140 PM CDT Fri Jul 24 2020
TNZ025-241915-
Dickson TN-
140 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON COUNTY UNTIL
215 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickson, moving southwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dickson and Burns.
This includes Interstate 40 between mile markers 164 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3602 8755 3607 8755 3609 8754 3613 8755
3617 8747 3608 8731 3598 8740 3599 8744
3599 8749 3600 8754 3602 8754
TIME...MOT...LOC 1840Z 039DEG 7KT 3608 8747
SchaperSpecial weather statement, Jul 24, 1:43 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 24 2020
TNZ027-241915-
Davidson TN-
143 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON COUNTY UNTIL 215
PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Meade, or 7 miles west of Nashville, moving southwest at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Berry Hill, Beaman
Park, Bells Bend and Whites Creek.
This includes the following highways...
Interstate 40 between mile markers 198 and 213.
Interstate 65 between mile markers 80 and 93.
Interstate 24 between mile markers 41 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3618 8668 3607 8681 3610 8700 3611 8701
3617 8699 3623 8698 3628 8689 3628 8672
TIME...MOT...LOC 1842Z 048DEG 8KT 3616 8691
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:07 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Jul 24, 12:11 PM CDT | Special Weather Statement | OHX | Cumberland | 49 min |
| Jul 24, 12:29 PM CDT | Special Weather Statement | OHX | White | 46 min |
| Jul 24, 12:33 PM CDT | Flash Flood Warning | OHX | Cumberland | 117 min |
| Jul 24, 1:01 PM CDT | Areal Flood Advisory | OHX | Van Buren, White | 103 min |
| Jul 24, 1:32 PM CDT | Areal Flood Advisory | OHX | Davidson | 118 min |
| Jul 24, 1:40 PM CDT | Special Weather Statement | OHX | Dickson | 35 min |
| Jul 24, 1:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Jul 24, 1:44 PM CDT | Areal Flood Advisory | OHX | Dickson | 2 hr |
| Jul 24, 1:51 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton | 114 min |
| Jul 24, 2:29 PM CDT | Special Weather Statement | OHX | Robertson | 31 min |
| Jul 24, 2:31 PM CDT | Areal Flood Advisory | OHX | Fentress | 119 min |
| Jul 24, 2:38 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson | 112 min |
| Jul 24, 3:06 PM CDT | Special Weather Statement | OHX | Robertson | 24 min |
| Jul 24, 4:22 PM CDT | Areal Flood Advisory | OHX | Overton, Pickett | 113 min |
| Jul 24, 4:24 PM CDT | Areal Flood Advisory | OHX | Montgomery | 2 hr |
| Jul 24, 4:51 PM CDT | Areal Flood Advisory | OHX | Smith, Sumner, Trousdale, Wilson | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.